Cannabidiol/Valproate Derivatives Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Both medications may affect your liver.
What might happen:
Using these medicines together can damage your liver.
What you should do about this interaction:
Make sure your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Your doctor may want to perform blood tests to check your liver more often while you take these medicines together. Be sure to keep all of your laboratory appointments. Let your doctor know right away if you experience unexplained nausea, vomiting, fever, right upper stomach pain, unusual tiredness, loss of appetite, itching, or yellowing of the eyes or skin and/or dark urine.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Epidiolex (cannabidiol) US prescribing information. Greenwich Biosciences, Inc. January 30, 2019.
- 2.Gaston TE, Bebin EM, Cutter GR, Liu Y, Szaflarski JP. Interactions between cannabidiol and commonly used antiepileptic drugs. Epilepsia 2017 Sep; 58(9):1586-1592.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.